Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Stressed. Taking lorazapam and nortriptline. Dependent on tablets?

Yes, and thank you. I have been taking a small dose of Lorazapam and nortriptline tablets since many years. Due to work stress , I find that I can,t sleep anymore. I barely sleep 2-3 hrs only. This is affecting my work. the doctor has now asked me to take Zolfresh 5 mg at bedtime while I continue with the other tablets. I truly think that if I can sleep for at least 6 hrs, I may be able to reduce my dependence on the other tablets gradually. Kindly advise.
Asked On : Fri, 29 Mar 2013
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Thanks for choosing health care magic for posting your query.
From the description that you have given it appears that you are having trouble with your sleep and are suffering from a long term insomnia.
Firstly you should get evaluated from a good psychiatrist whether you are having any depressive episode or anxiety disorder.
If not, the medications prescribed to you are proper. Along with the medications you should follow all the steps of good sleep hygiene.
Go to sleep at night at fixed time and also wake up at the fixed time. Start some physical exercise
during the day time. Avoid aerated drink or coffee after 12 noon. have a warm water bath before going to sleep. Also use you sleeping space exclusively for resting and not for any other purposes.
Following all the procedures will surely get you good sleep.

Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Dr. Srikanth Reddy M.D.
Answered: Sat, 30 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor